Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: ANY ADVICE ON BETA BLOCKERS suebirds

Posted by yxibow on August 28, 2008, at 2:21:20

In reply to ANY ADVICE ON BETA BLOCKERS, posted by suebirds on August 26, 2008, at 20:54:08

> My p-doc just added 25mgs of a beta blocker twice a day to my cocktail now im taking cymbalta along with klonopin and now a beta blocker does any one have advice on this please give me some advice
> I sure hope this works im tired of being on a roller coaster of emotions.Thank You Suebird

Which one... only the non-cardioselective beta blockers are of any interest in psychiatry, and of those, propranolol is the most time tested.

There are other non-cardioselective, but I haven't heard of them used much -- sotalol, timolol, nadolol, etc.

You shouldn't be (my opinion) on a cardioselective agent -- that is the realm of a GP or a heart doctor.


Anyhow, what a non-cardioselective beta-blocker does is stop some of the peripheral shaky hands and the fight or flight system to some degree. It does not intrinsically stop anxiety in any degree like benzodiazepines do, but it stops the symtoms, racing pulse, etc.


Speaking of pulse, your doctor should advise you to get a cuff monitor from a drug store because if you're not used to a beta blocker, you can faint. If your pulse is much below 60 or so, you should not be taking a beta blocker. On the other hand, Cymbalta may artificially raise your pulse as much as to 90 (at least my experience) so that may not be as much concern.

25 mgs must be some other beta blocker because propranolol only comes in even numbers.


To conclude a long story, they can also cause slight depression, but not in everyone, just a side population. They can also cause a headache, mainly from the pulse differences I think in your head.

They can be of benefit if you are shaky and all but I can't really see the wisdom of combining two CNS depressants (klonopin) and whatever beta blocker you are taking, since the klonopin should address anxiety and if it doesnt you should be slowly taken off of it and try another agent. But thats for your doctor, I don't want to advise you of your business, I'm just conjecturing.


So that's the story


-- best wishes

Jay

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:848503
URL: http://www.dr-bob.org/babble/20080822/msgs/848728.html